Restless Legs Syndrome
9,363 members5,769 posts

Gabapentin

I've been taking Gabapentin and Sinemet for a months. I've had double vision for about that long as well. I was sure it was from MS but the eye doctor said it wasn't. And it's been getting worse. Well, someone posted that she had double vision from the gaba so I looked up the side effects and sure enough, there it was. Can cause double vision and blurry vision. So now I guess I'll have to stop taking it and don't have any idea what else to take for the RLS. You would think my neuro would have told me, but oh no. I'm disgusted with him and am still trying to figure out what to take. Does anyone have comments or suggestions?

8 Replies
oldestnewest

I too suffered from the double blurry vision. Before Taking ANY pill now. I read the side effects it can cause. I am now approximately 3 years without Gabapentin & prednisone, as they both had horrible side effects on me. The Gabapentin over time also caused black markings all over my face. Also a coworker took it, & it happened too her as well. In further investigation (of my own) I found yet another woman who it happened to. I am very disappointed that my doctor did NOT give me any verbal warnings. As he saw me every month for my pain management & saw the markings begin on my nose & spread throughout my face. I will never have that youthful glow ever again, & (this us only in my personal opinion) it's due to that GABAPENTIN. I hope you can find something else to manage yr pain, other than Gabapentin. It's a horrible drug. I would suggest you talk to your doctor abt other options, read all the side effect & be Gabapentin FREE. ♡Be Happy. Live happy. Try stretching to overcome your pain. I started water therapy & its helped me A LOT!♡ Feel better! 😉Tiffany124

1 like
Reply

Hi Tiffany, thank you so much for responding. I too am disappointed/disgusted with my Neurologist for not telling me about the side effects, esp the blurry vision since he knows I have MS. I have an awful feeling he doesn't even know about the side effects of gaba. Which is worse, negligence or ignorance? Hurts my heart. I'm unaware of it causing black markings, ouch, another little gift from the drug that keeps on giving. Did you stop the gaba cold turkey? I don't know what to do. Was taking 600 mg at bedtime. This being a holiday weekend don't know when I can get a new Rx for something else. And don't know what to ask for. Think I'm sunk. Guess I will try the water therapy. Only thing is it's an outdoor pool with heated water. Guess I could stand it for a little while. What a mess!

1 like
Reply

As you know, different medicines affect people in different ways. I’ve been taking Gabapentin for over 2 years with no side affects.

1 like
Reply

That's encouraging. I'm going to see my eye doc tomorrow. Maybe he'll have some words of advice.

Reply

Tramadol works well.

1 like
Reply

Good luck to me getting it. I'm in the US where they're waging a war on opiods, even synthetics opiods. There's no way my doc would let me have it. Otherwise I would.

Reply

Pharmaceutical companies list known and reported side effects of drugs. It's a good idea to read the information sheet that comes with any drug, but not every person has one or more of these possible side effects. I've taken gabapentin for more than two years without any. On the other hand, Tramadol turned me into a zombie and made me so dizzy I could hardly stand up without holding on to the wall. Unfortunately, only trial and error will show whether benefit outweighs risk when using any drug. If a doctor emphasized all known risks we would never take any drug. Food, especially of animal origin, as well as supplements, sitting, driving and exercise have risks which we weigh against benefits.

2 likes
Reply

Seems like anything else gaba affects different people differently. Usually I read all the side effects. Don't know how I missed the blurry vision.

Reply

You may also like...